MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD FLOW CONTROLLER EXTENSION SET WITH NEEDLELESS Y-SITE(S); INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD FLOW CONTROLLER EXTENSION SET WITH NEEDLELESS Y-SITE(S); INTRAVASCULAR ADMINISTRATION SET
Model Number MFS141
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd maxguard flow controller extension set with needleless y-site(s) experienced difficult to clamp or unclamp tubing.The following information was provided by the initial reporter: iv fluids not infusing though patient iv was patent, brisk blood return and flushing well.
 
Additional Manufacturer Narrative
The initial reporter also notified the fda on jul, 2022.Medwatch report #: (b)(4).A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Date of birth: patient¿s birthday was not provided, (b)(6) 1972 was used based on age of patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: one sample of item mfs141 was submitted by visual.The customer complaint of clamp issue / damage related to clamp was verified by testing.Evaluation of the sample submitted was conducted by first testing the extension set with a syringe and water.Water was attempted to be pushed through the extension set with a syringe and there was no occlusion noticed.The sample was then connected to a sample secondary infusion set with a sodium chloride infusion bag, and the flow control dial was set at 250 ml/hr and allowed to flow for 10 minutes.The amount of liquid dispensed was 38 ml.The flow rate obtained is approximately 228 ml/hr, below the selected 250ml/hr flow rate.A device history record review for model mfs141 lot number 22039100 was performed.The root cause for the issue seen in this complaint is an issue with the construction of the flow control valve.A supplier corrective action report was issued to the supplier of the flow control valves.Upon supplier investigation it was found that the internal gasket of the flow control valve becomes misaligned when turning the control valve, causing for occlusion and inaccurate flow as seen in the investigated samples.Corrective actions have been implemented at the supplier level, in order to, correct the issue.The flow control valves used in these assemblies were created prior to the corrective actions having been implemented.

Brand Name
BD MAXGUARD FLOW CONTROLLER EXTENSION SET WITH NEEDLELESS Y-SITE(S)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15158845
Report Number9616066-2022-01042
Device Sequence Number12249241
Product Code FPA
UDI-Device Identifier10885403236471
UDI-Public10885403236471
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/07/2025
Device Model NumberMFS141
Device Catalogue NumberMFS141
Device Lot Number22039100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2022
Supplement Date Received by Manufacturer08/24/2022
Initial Report FDA Received Date08/03/2022
Supplement Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale